Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 2, 2021Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 2, 2021, 2:06 PM CDT for Coffee County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 2:06 PM CDT (19:06 UTC)
Expired
Jul 2, 2021, 3:00 PM CDT
In force
54 min
Issued by
NWS Tallahassee, FL

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 64 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

584 
WWUS82 KTAE 021906
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
206 PM CDT Fri Jul 2 2021
 
ALZ065-022000-
Coffee AL-
206 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
300 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brantley, or near Luverne, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lee, Pine Level, Wise Mill, Arcus, Lowry Mill, Wilkinstown, Bluff
Spring, Zoar, Jack, Camp Humming Hills and Newby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3148 8619 3153 8619 3153 8616 3154 8616
      3154 8614 3162 8615 3162 8596 3146 8598
      3147 8620
TIME...MOT...LOC 1905Z 290DEG 17KT 3164 8625 

$$

IG3

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:53 PM CDT, 13 minutes earlier.

Area forecast discussion, Jul 2, 1:53 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
253 PM EDT Fri Jul 2 2021

.NEAR TERM [Through Saturday]...

The cold front currently approaching the area today is expected
to stall across the northern Gulf coast by tomorrow morning. With
the quasi-stationary boundary just offshore, it will provide a
focus for shower and thunderstorm activity throughout the day
tomorrow. Some of these storms may also extend inland along the
Florida/Georgia border through the afternoon hours as daytime
heating increases instability along this convergence axis. With
the possibility of training showers and thunderstorms, the
possibility of flash flooding cannot be ruled out, especially with
an observed PW value of 1.99 inches on this mornings TAE
sounding. This amount of moisture in the atmosphere will likely
lead to extremely efficient rainfall rates in these showers which
can lead to very quick flooding concerns in the aforementioned
above occurs. Given this chance WPC has issued a marginal risk for
excessive rainfall across the southern portion or our area.
Overnight tonight, lows will generally drop into the low 70s, and
highs will climb into the mid to upper 80s.

.SHORT TERM [Saturday Night Through Sunday Night]...

As the long wave trough lifts away to the east a vort lobe will
rotate into the Gulf Coast region on its southwest side Saturday
night and linger through the rest of the weekend. A front will be
stalled along or near the northern Florida border though this
period. Somewhat drier air behind the front will mean lower PoPs
for our northern zone, but the southern half of the forecast area
will see higher PoPs, in the likely category on Sunday. Daytime
temperatures will show the opposite pattern with hotter
temperatures north and more subdued warmth south of I-10 due to
cloud cover and convective coverage. There is a threat for locally
heavy rain continuing into Sunday.

.LONG TERM [Monday Through Friday]...

All eyes early in this period will be on Hurricane Elsa. The
latest forecast has Elsa moving up the Florida west coast as a
strong tropical storm. However, a Gulf Coast hurricane landfall is
still a potential solution. There is still a very large range in
model forecasts, both in track and intensity so it is impossible
to pin down impacts at this point. Solutions range from
recurvature east of Florida to a hurricane landfall along the
northern Gulf Coast. Keep in mind that the average error on the
NHC day 4 track forecast is around 175 miles, and that error
increases to around 200 miles for day 5. The latest official
forecast shows tropical storm force winds arriving at our
coastline as early as Monday night, but more likely on Tuesday.
Therefore watches could be posted over the weekend and we
encourage everyone to pay attention to future forecast updates on
the storm while trying to enjoy the holiday weekend. This is also
a great time to be sure you have evacuation plans in place in case
that becomes necessary, and to check to make sure your emergency
supply kits are fully stocked. Once the threat from Elsa has
passed, the remainder of the week will remain unsettled with
scattered to numerous showers and thunderstorms each day.

&&

.AVIATION...
[Through 18Z Saturday]

Increasing coverage of showers and thunderstorms are expected over
the next several hours, which may impact terminals and briefly bring
MVFR to LIFR conditions. Outside of shower ands and thunderstorms
expect VFR conditions to prevail. Overnight LIFR to MVFR CIGs are
expected to develop across all terminals. Reduced VSBYS at MVFR
level conditions are also expected to develop at DHN, ABY, and VLD
by the early morning hours. Conditions should improve to VFR levels
through the mid morning hours across all terminals.

&&

.MARINE...

Cautionary conditions are occurring on the waters today. Winds will
slacken slightly overnight and more so over the weekend. Winds
should remain light into Monday. The forecast for Tuesday into
Wednesday remains highly dependent on the future track of
Hurricane Elsa. There is still the possibility that we will have a
strong tropical storm or hurricane in the eastern Gulf of Mexico.
The current forecast shows tropical storm conditions possible
across our eastern legs Tuesday and Tuesday night. We also
indicate rapidly increasing wave heights during this period due to
swells arriving ahead of Elsa.

&&

.FIRE WEATHER...

Low dispersions will be possible north of the Florida/Georgia border
tomorrow, but given the high chances of rain over the next several
days, there are still currently no fire weather concerns at this
time.

&&

.HYDROLOGY...

Widespread rainfall totals over the next couple of days will be just
a couple of inches, not enough for any flooding concerns. However,
isolated rainfall totals of 5 to 6 inches are possible in areas that
get training of cells along and south of a stalled front. That could
cause isolated areas of flash flooding, particularly on Saturday and
the WPC has us in the aforementioned marginal excessive rainfall
outlook for that time. It is too early to speculate on rainfall
totals associated with Elsa.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  87  71  89  71 /  80  70  30  60  30
Panama City   74  85  74  86  74 /  90  70  40  50  40
Dothan        71  88  69  90  71 /  40  30  10  30  10
Albany        73  89  71  92  71 /  40  30  10  20  10
Valdosta      71  86  71  89  71 /  80  70  20  50  20
Cross City    73  85  73  86  72 /  60  70  60  70  40
Apalachicola  74  84  74  85  74 /  70  70  60  60  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Sunday night for Coastal Bay-
     Coastal Gulf-South Walton.

     High Rip Current Risk through late Saturday night for Coastal
     Franklin.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Bunker
MARINE...Wool
FIRE WEATHER...Bunker
HYDROLOGY...Wool

In the hours before

Special weather statement, Jul 2, 12:59 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
159 PM EDT Fri Jul 2 2021

FLZ017-021845-
Leon FL-
159 PM EDT Fri Jul 2 2021

...SPECIAL WEATHER STATEMENT...

At 158 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tallahassee to 12 miles northeast of
Florida A And M. Movement was northeast at 10 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Tallahassee, Killearn Estates, Baum and Pisgah Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3052 8401 3052 8404 3050 8404 3048 8406
      3050 8430 3057 8417 3056 8399 3055 8398
TIME...MOT...LOC 1758Z 238DEG 7KT 3051 8426 3051 8410

IG3
Special weather statement, Jul 2, 1:45 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM CDT Fri Jul 2 2021

ALZ066-067-021930-
Dale AL-Henry AL-
145 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALE AND NORTHERN HENRY
COUNTIES UNTIL 230 PM CDT...

At 145 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Texasville to near Blue Springs State Park
to 7 miles east of Ariton. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Abbeville, Ariton, Bells Crossroads, Skipperville, Dill, Edwin,
Roberts Crossroads, Arguta, Snells Crossroads, Barefield Crossroads,
Murphy Station, Beamon, Graball, Screamer, Clopton, Dillard, Phillips
Crossroads, Ward Bridge, Dykes Crossroads and Bertha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3166 8508 3159 8513 3155 8520 3149 8541
      3151 8576 3162 8569 3162 8542 3168 8542
TIME...MOT...LOC 1845Z 278DEG 21KT 3163 8542 3159 8550 3156 8559

IG3
Special weather statement, Jul 2, 2:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
206 PM CDT Fri Jul 2 2021

ALZ065-022000-
Coffee AL-
206 PM CDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COFFEE COUNTY UNTIL
300 PM CDT...

At 205 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brantley, or near Luverne, moving east at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lee, Pine Level, Wise Mill, Arcus, Lowry Mill, Wilkinstown, Bluff
Spring, Zoar, Jack, Camp Humming Hills and Newby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3148 8619 3153 8619 3153 8616 3154 8616
      3154 8614 3162 8615 3162 8596 3146 8598
      3147 8620
TIME...MOT...LOC 1905Z 290DEG 17KT 3164 8625

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:59 PM CDTSpecial Weather StatementTAELeon46 min
Jul 2, 2:36 PM CDTSpecial Weather StatementTAEHolmes, Walton39 min
Jul 2, 3:11 PM CDTSpecial Weather StatementTAEHolmes49 min
Jul 2, 3:15 PM CDTSpecial Weather StatementTAEWalton45 min
Jul 2, 3:35 PM CDTSevere Thunderstorm WarningTAEHolmes, Walton25 min
Jul 2, 4:01 PM CDTSpecial Weather StatementTAEWalton, Washington44 min
Jul 2, 4:31 PM CDTSpecial Marine WarningTAE119 min
Jul 2, 4:42 PM CDTSpecial Weather StatementTAEJackson48 min
Jul 2, 4:55 PM CDTSpecial Weather StatementTAECalhoun, Washington50 min
Jul 2, 5:35 PM CDTSpecial Weather StatementTAEGadsden, Leon40 min
Jul 2, 5:49 PM CDTSpecial Weather StatementTAEWashington41 min
Jul 2, 6:07 PM CDTSpecial Marine WarningTAE113 min
Jul 2, 6:16 PM CDTSpecial Weather StatementTAEJefferson, Leon44 min
Jul 1, 7:02 PM CDTSpecial Weather StatementTAEMitchell43 min
Jul 2, 2:26 PM CDTSpecial Weather StatementTAEClay49 min
Jul 2, 2:59 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Clay, Dougherty, Early, Miller46 min
Jul 2, 3:46 PM CDTSpecial Weather StatementTAEEarly, Miller44 min
Jul 2, 5:09 PM CDTSpecial Weather StatementTAEDecatur, Grady51 min
Jul 2, 1:45 PM CDTSpecial Weather StatementTAEHenry45 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.